MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS
Model Number FG-253SX
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that the packaging was tight on the product and teared when trying to open it compromising sterility on the surgical field¿.Per the report, there are 10 defective products (same issue ) model and lot number - single use grasping forceps fg-253sx, lot number: 37k).There was no patient involvement on this reported event.Related patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number/lot # was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a definitive root cause of the reported ¿packaging torn when trying to open¿ issue could not be determined, however, sterile packages that are additionally heat-sealed and have a higher seal strength than those that are not additionally heat-sealed.Therefore, the sterile packages are more likely to be difficult to open.The issue was likely the result of user handling.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-253SX
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17778649
Report Number9614641-2023-01339
Device Sequence Number5889535
Product Code PTS
UDI-Device Identifier04953170412059
UDI-Public04953170412059
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-253SX
Device Lot Number37K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown